MAUDE Adverse Event Report: PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data the progav® was manufactured by a qualified employee in may 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The shunt system was inspected as article fv441t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Device examination: the progav® was returned submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage were detected during the visual inspection.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav® was tested and was initially difficult to adjust.In the second attempt, it was possible to adjust the valve to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within the given tolerances.Computer controlled test: to investigate over/under-drainage, the opening pressure was measured using a miethke computer controlled testing apparatus which simulates a cerobrospinal fluid flow.The first measurement revealed that the valve in the horizontal body position was slightly outside the permissible tolerance.The valve tends to underdrainage.A second test showed improvement of the values.The measured values were within the permissible tolerance.Result: first, a visual inspection of the progav® was performed.No significant deformations or damage to the valve were detected during the visual inspection.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The progav was initially difficult to adjust.However, in the second attempt, it was possible to adjust the valve to all specified pressures.During the first measurement, the valve was slightly outside the permissible tolerance in the horizontal body position.However, a second test showed improvement of the values which were within the permissible tolerance.All other specifications were met.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of a blockage was able to be substantiated.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus therapy (hc-therapy) by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav sys ped.W/sa 20 a.Prechamber (part # fv441t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the valve was believed to have a blockage and to be operating in under-drainage.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: 55 centimeters (cm).Gender: unknown.

Brand Name
PROGAV SYS PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12746545
Report Number3004721439-2021-00716
Device Sequence Number11882334
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20030228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2017
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age12.5 MO
Patient Weight8